Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 20, 2006, 1:39 PM CST for Choctaw County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 1:39 PM CST (19:39 UTC)
- Expired
- Mar 20, 2006, 2:10 PM CST
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 201940
SVRMOB
ALC023-202015-
/O.NEW.KMOB.SV.W.0043.060320T1939Z-060320T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
139 PM CST MON MAR 20 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA
* UNTIL 215 PM CST
* AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF YANTLEY TO HINTON TO 14
MILES SOUTHWEST OF HINTON AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YANTLEY AND HINTON BY 145 PM CST
PUSHMATAHA BY 150 PM CST
ROCK SPRINGS AND RIDERWOOD BY 155 PM CST
LAND BY 200 PM CST
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3232 8855 3214 8860 3198 8864 3199 8812
3208 8812 3231 8802
$$2 follow-up statements
000
WWUS54 KMOB 202000
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CST MON MAR 20 2006
ALC023-202015-
/O.CON.KMOB.SV.W.0043.000000T0000Z-060320T2015Z/
CHOCTAW AL-
159 PM CST MON MAR 20 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CST FOR
NORTHEASTERN CHOCTAW COUNTY...
AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PUSHMATAHA...OR ABOUT 10 MILES NORTHWEST OF BUTLER...MOVING NORTHEAST AT
40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JACHIN BY 210 PM CST
INDIAN SPRINGS...DEAS...ROBJOHN AND EDNA BY 215 PM CST
LAT...LON 3230 8838 3217 8835 3213 8834 3221 8801
3231 8802
$$000
WWUS54 KMOB 202010
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CST MON MAR 20 2006
ALC023-202019-
/O.CAN.KMOB.SV.W.0043.000000T0000Z-060320T2015Z/
CHOCTAW AL-
209 PM CST MON MAR 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOCTAW COUNTY
IS CANCELLED...
LAT...LON 3230 8838 3217 8835 3213 8834 3221 8801
3231 8802
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 12:00 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 20, 12:00 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1200 PM CST MON MAR 20 2006
.UPDATE...CURRENTLY WATCHING SHOWERS AND THUNDERSTORMS DEVELOPING TO
OUR WEST AND NORTHWEST ACROSS CENTRAL MISSISSIPPI AND LOUISIANA. SPC
ISSUED TOR WATCH #102 WHICH BUMPS UP AGAINST OUR SE MISSISSIPPI
ZONES. THIS IS ALSO THE AREA OUTLINED IN A MODERATE RISK OF SEVERE
STORMS ON THE 1630Z DAY ONE CONVECTIVE OUTLOOK. WARM FRONT HAS MOVED
INLAND ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
FROM NORTH OF KMOB TO NEAR KCEW. THE WARM FRONT THEN MOVES WESTWARD
TO A SFC LOW DEVELOPING IN SE TEXAS. JUST HOW FAR NORTH THIS WARM
FRONT MOVES WILL PLAY A KEY ROLE IN SEVERE THUNDERSTORM DEVELOPMENT
LATER THIS AFTERNOON. RIGHT NOW IT STILL APPEARS THAT AREAS ALONG
AND WEST OF HIGHWAY 43 HAVE THE HIGHEST RISK OF SEEING SEVERE
THUNDERSTORM DEVELOPMENT INCLUDING ALL OF SOUTHEAST MISSISSIPPI.
MORNING SOUNDINGS AND CURRENT LAPS ANALYSIS INDICATING 0-3KM
HELICITY VALUES RUNNING IN THE 300-500 RANGE. MAIN LIMITING FACTOR
IS THE INSTABILITY WITH MUCAPES NOW AROUND 500 J/KG IN SOUTHWEST
ALABAMA AND SE MISSISSIPPI WITH VALUES APPROACHING 2000 J/KG IN
SOUTHERN LOUISIANA. MORNING 12Z SOUNDING FROM KLIX INDICATES A
RATHER STRONG CAPPING INVERSION NEAR 800 MB WITH A WARM PROFILE FROM
800 TO 650 MB WHICH IS HELPING TO SUPPRESS CONVECTION. AS SFC LOW
DEEPENS AND MOVES EASTWARD THIS AFTERNOON...WE EXPECT THE WARM FRONT
TO CONTINUE SLOWLY LIFTING NORTHWARD THIS AFTERNOON. STRONG TO
SEVERE THUNDERSTORMS SHOULD DEVELOP BY LATE THIS AFTERNOON ALONG AND
SOUTH OF THE WARM FRONT THIS AFTERNOON AS THE LOW LEVEL JET RAMPS UP
ACROSS SOUTHERN MISSISSIPPI WHERE THE BETTER SFC BASED INSTABILITY
WILL BE FOUND. STORMS SHOULD WEAKEN THIS EVENING AS THEY MOVE
FARTHER EAST INTO ALABAMA WITH THE LOSS HEATING AND UPPER DYNAMICS
MOVING TO THE NORTHEAST. WILL AWAIT AN 18Z SOUNDING FROM KLIX TO SEE
WHETHER THE CAPPING INVERSION HAS WEAKENED WHICH MAY ALLOW SOME
ISOLATED STORMS TO DEVELOP AHEAD OF THE LINE AND THESE WOULD HAVE
THE BETTER CHANCE OF BEING TORNADIC IN ADDITION TO STORMS THAT MAY
DEVELOP ALONG THE WARM FRONT.
UPDATED ZONES ALREADY SENT. HAVE ALSO ADJUSTED POP GRIDS TO BETTER
MATCH THE TRENDS ON RADAR/SATELLITE IMAGERY.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING
ZONES:COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13/CULLEN
05/GARMONHazardous weather outlook, Mar 20, 7:45 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR ADJUSTMENT TO MODERATE RISK NATIONAL WEATHER SERVICE MOBILE AL 745 AM CST MON MAR 20 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 745 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL MOVE NORTHWARD ACROSS THE OUTLOOK AREA THROUGH EARLY AFTERNOON. AHEAD OF THIS FRONT...PATCHES OF LIGHT RAIN AND ISOLATED RAIN SHOWERS ARE POSSIBLE. AS THE WARM FRONT LIFTS FURTHER TO THE NORTH...THE AREA SOUTH OF THE WARM FRONT WILL BECOME INCREASINGLY UNSTABLE. AN AREA OF SURFACE LOW PRESSURE WILL DEVELOP AND TRACK ALONG THE WARM FRONT WHICH IS EXPECTED TO BE ACROSS CENTRAL MISSISSIPPI AND ALABAMA BY MID AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS AROUND MID AFTERNOON ACROSS SOUTHEAST MISSISSIPPI AND SPREAD EAST INTO SOUTHWEST ALABAMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN SOUTHEAST OF I-65 LATER IN THE EVENING. THESE THUNDERSTORMS WILL FORM IN AN ENVIRONMENT THAT IS CHARACTERIZED BY A VERY WARM AND MOIST LOWER ATMOSPHERE COMBINED WITH MODERATE LOW LEVEL WIND SHEAR. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE GREATEST CHANCES OF SEVERE WEATHER SHOULD OCCUR NORTHWEST OF I-65 BETWEEN 3 AND 9 PM. THIS IS WHERE THE MOST UNSTABLE AIRMASS WILL RESIDE ALONG WITH THE COMBINATION OF HIGHEST WIND SHEAR VALUES. THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE CENTRAL GULF COAST REGION WITH A SLIGHT RISK OF SEVERE WEATHER...WITH A MODERATE RISK NORTHWEST OF A LINE FROM CENTRAL PERRY COUNTY MISSISSIPPI THROUGH NORTHWEST WASHINGTON COUNTY ALABAMA TO NORTHEAST CHOCTAW COUNTY ALABAMA. STAY TUNED TO LATER OUTLOOKS ON THIS DEVELOPING SEVERE WEATHER SITUATION. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE DUE TO STRONG SOUTHERLY WINDS. STRONG ONSHORE WINDS WILL PROVIDE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO STRONG OFFSHORE WINDS IN THE WAKE OF A COLD FRONT WILL MAKE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA TUESDAY AFTERNOON INTO WEDNESDAY MORNING. THE WEST TO NORTHWEST WINDS WILL ALSO BRING MUCH DRIER AIR INTO THE REGION TUESDAY AFTERNOON. THE COMBINATION OF THE DRY AIR MASS... SUNNY SKIES...AND WINDY CONDITIONS...WILL INCREASE THE THREAT OF WILDFIRES. OTHERWISE...NO HAZARDOUS WEATHER IS FORECAST TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT FOR POSSIBLE SEVERE WEATHER...ESPECIALLY NORTHWEST OF I-65.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:33 PM CST | Tornado Warning | MOB | Choctaw, Washington | 42 min |
| Mar 20, 4:56 PM CST | Tornado Warning | MOB | Clarke | 49 min |
| Mar 20, 5:11 PM CST | Tornado Warning | MOB | Clarke, Washington | 34 min |
| Mar 20, 5:25 PM CST | Tornado Warning | MOB | Wilcox | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.